Alert archive / Wyoming / Flash Flood Warnings in 2016
Flash Flood Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Aug 18, 2016, 2:11 PM MDT for Fremont County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2016, 2:11 PM MDT (20:11 UTC)
- Expired
- Aug 18, 2016, 5:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 60 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2424 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
221 WGUS55 KRIW 182011 FFWRIW WYC013-182315- /O.NEW.KRIW.FF.W.0005.160818T2011Z-160818T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 211 PM MDT THU AUG 18 2016 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL WYOMING... * UNTIL 515 PM MDT * AT 209 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN FREMONT COUNTY. ADDITIONAL RAINFALL AMOUNTS OF ANOTHER 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4285 10771 4267 10767 4268 10808 4292 10806 $$ BRAUN
5 follow-up statements
045 WGUS75 KRIW 182036 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 236 PM MDT THU AUG 18 2016 WYC013-182315- /O.CON.KRIW.FF.W.0005.000000T0000Z-160818T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FREMONT- 236 PM MDT THU AUG 18 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHEASTERN FREMONT COUNTY... AT 235 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN FREMONT COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING SPOTS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4285 10771 4267 10767 4268 10808 4292 10806 $$ BRAUN
241 WGUS75 KRIW 182055 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 255 PM MDT THU AUG 18 2016 WYC013-182315- /O.CON.KRIW.FF.W.0005.000000T0000Z-160818T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FREMONT- 255 PM MDT THU AUG 18 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHEASTERN FREMONT COUNTY... AT 254 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN FREMONT COUNTY. ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING SPOTS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4285 10771 4267 10767 4268 10808 4292 10806 $$ BRAUN
814 WGUS75 KRIW 182124 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 324 PM MDT THU AUG 18 2016 WYC013-182315- /O.CON.KRIW.FF.W.0005.000000T0000Z-160818T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FREMONT- 324 PM MDT THU AUG 18 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHEASTERN FREMONT COUNTY... AT 323 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN FREMONT COUNTY. ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING SPOTS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4285 10771 4267 10767 4268 10808 4292 10806 $$ BRAUN
936 WGUS75 KRIW 182159 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 359 PM MDT THU AUG 18 2016 WYC013-182315- /O.CON.KRIW.FF.W.0005.000000T0000Z-160818T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FREMONT- 359 PM MDT THU AUG 18 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHEASTERN FREMONT COUNTY... AT 359 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN FREMONT COUNTY. ADDITIONAL RAINFALL AMOUNTS OF QUARTER INCH ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING SPOTS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4285 10771 4267 10767 4268 10808 4292 10806 $$ BRAUN
408 WGUS75 KRIW 182309 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 509 PM MDT THU AUG 18 2016 WYC013-182318- /O.EXP.KRIW.FF.W.0005.000000T0000Z-160818T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FREMONT- 509 PM MDT THU AUG 18 2016 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN FREMONT COUNTY WILL EXPIRE AT 515 PM MDT... THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY ROADS THAT MAY HAVE BEEN IMPACTED BY HIGH WATER. LAT...LON 4285 10771 4267 10767 4268 10808 4292 10806 $$ AR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 1:23 PM MDT, 48 minutes earlier.
Area forecast discussion, Aug 18, 1:23 PM MDT, 48 minutes before
Area Forecast Discussion National Weather Service Riverton WY 123 PM MDT THU AUG 18 2016 .SHORT TERM..Tonight through Friday Imagery shows large broad trough cross the western CONUS from east to west with the axis located from northeastern MT through central WY and southwest into central CA. Best upper dynamics with this trough cuirrently located from eastern MT and across WY. Surface has lee surface trough across eastern WY with cold front sagging into northern WY. As the main western trough continues to move across the FA and the cold front pushes southward through northern WY and into central WY, colder air aloft overflowing WY will allow widespread modest instability showers and some thunderstorms to form both along and behind the front. This will be followed by seasonally deep (to H7) upslope flow into the area later this afternoon. Relatively weak instability with this fall-like system and backing winds aloft will limit storm strength with the strongest thunderstorms likely found near and behind the front (max shear of 25 - 35 kts and CAPE from 700 to 1100 j/kg) as it plows south through the day. As it looks now, stronger storms will be possible from southern Johnson county and south and west across Natrona, Fremont, Washakie and Hot Springs counties this afternoon. Hail, wind and brief heavy rain will be the main threats from these storms with a few approaching strong to severe limits. Tonight, some brief drying and breaking of skies ahead of the next and stronger cold front being pushed into the area by a strong upper level shortwave moving down the backside of the main upper trough. The front should enter the northwest corner of WY after midnight with increasing precip/showers following it into the FA. By 12z the front will begin to cross into central WY with rather widespread precipitation and embedded showers east of the Divide through the morning. By afternoon, showers with a few embedded thunderstorms will be located mainly from eastern Fremont and across Natrona county. Small hail and gusty winds in addition to periods of heavy rain will be the main threat. .LONG TERM...Friday night through Thursday The showers and thunderstorms from the strong cold front that moved through on Friday should be ending on Friday evening. All of the models have trended drier so we reduced POPS in the evening and removed them for later Friday night. Saturday at this point looks like a dry day so we dried things out for that time period as well. With more sunshine expected for Saturday as well, we have raised high temperatures a few degrees and they may need to be raised some more if trends continue. Ridging will dominate the weather for Sunday and bring a pleasant day with seasonable temperatures along with a good deal of sunshine with little or no chance of rain. A plume of monsoonal moisture will then move northward into areas west of the Divide for Monday and bring a return to mainly higher elevation showers and thunderstorms. Mainly dry conditions are expected to continue East of the Divide. There could be a rise in Fire Danger for Monday as well. The relative humidity will likely be low enough, but wind right now is borderline. The next cold front will then swing through Tuesday into Tuesday night. This front has little moisture to work and not a lot of energy so the forecast looks to be mainly dry. Further out, we have similar issues that we raised by the overnight shift with the GFS having mainly diurnal higher elevation convection with zonal flow and the European bringing down another system for Friday. Like before, with the uncertainty we made few changes to continuity.&& .AVIATION.../00Z ISSUANCE West of the Continental Divide...KJAC/KBPI/KPNA/KRKS An upper level low pressure system will continue crossing the Wyoming today, combining with a southward moving cold front to produce scattered showers and isolated thunderstorms across the area this evening. Brief MVFR conditions in lower cigs, heavy rain, small hail and wind gusts 25-35kts will be possible with the stronger storms. Drier air, decreasing showers and storms will occur from north to south late this evening. LCL MVFR/IFR ceilings may linger with this clearing. Another strong cold front will push south across Yellowstone National Park and the Absaroka mountains to VCNTY KJAC 12z-15z spreading areas of MVFR -SHRA and gusty north to northeast winds into northwest Wyoming through the morning hours before clearing out in the afternoon. East of the Continental Divide...KCOD/KCPR/KLND/KRIW/KWRL A cold front will continue to push south across the area tonight, with scattered showers and isolated thunderstorms expected to spread south of a KLND-KCPR line by around after 03z. Scattered showers and thunderstorms will continue through the evening with a few strong storms producing brief MVFR/IFR conditions with lower cigs, heavy rain, small hail and wind gusts 30-40kts. A brief window of clearing will occur from north to south later this evening into early Friday morning with some lingering areas of MVFR/IFR ceilings and perhaps patchy fog. A stronger cold front will push south across the Montana border around 09z Friday, spreading numerous MVFR showers and isolated thunderstorms south to a VCNTY KRIW-KCPR-KBYG line after 15z. A gusty north to northeast wind wind will accompany the front through the morning hours before beginning to clear out of the area late in the afternoon. && .FIRE WEATHER... Fire weather conditions moderate most locations with localized elevated across portions of southwest WY. RH values will range from the mid 20s to 60 percent for most of the area except the far southwest which will still drop into teens. Through the day today and again Friday the area will see a drastic change in the weather as an early fall type weather system impacts Wyoming. A large upper level trough will push across WY along with a couple of cold fronts, shifting the winds out of the north to northeast, greatly decreasing temperatures and increasing precipitation chances across the entire forecast area. Many northern mountain locations will pick up between a quarter of an inch and a half an inch of precipitation through Friday with accumulating snow possible overnight tonight through Friday morning mainly above 8500 feet. Otherwise warming and drying expected once again over the weekend with possible elevated fire weather conditions across southern WY on Monday. && .RIW Watches/Warnings/Advisories... && SHORT TERM...Braun LONG TERM...Hattings AVIATION...Braun FIRE WEATHER...Braun
Hazardous weather outlook, Aug 18, 2:52 AM MDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 252 AM MDT THU AUG 18 2016 WYZ001>020-022>030-191200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 252 AM MDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING THROUGH THE AREA WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. SOME STORMS MAY BECOME STRONG WITH HAIL AND GUSTY WIND THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...ANOTHER COLD FRONT WILL MOVE THROUGH PORTIONS OF EASTERN AND CENTRAL WYOMING. SHOWERS AND THUNDERSTORMS WILL BE FOUND IN THE AFTERNOON WITH GUSTY WIND AND HAIL REMAINING POSSIBLE. ALSO ON FRIDAY...ACCUMULATING SNOW ABOVE 9000 FEET ACROSS PORTIONS OF THE ABSAROKA AND BIGHORN MOUNTAINS...MAINLY BETWEEN 3 AM AND NOON FRIDAY. MONDAY AND TUESDAY...ELEVATED FIRE WEATHER CONDITIONS...MAINLY OVER THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL SIZES AND WIND GUSTS OF 45 MPH OR GREATER. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Aug 18, 12:03 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1203 PM MDT THU AUG 18 2016 WYZ002>007-014>018-182200- ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN- SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER MOUNTAINS WEST- WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-WIND RIVER BASIN- LANDER FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS... WORLAND...DUBOIS...RIVERTON...SHOSHONI...LANDER 1203 PM MDT THU AUG 18 2016 ...ISOLATED TO WIDELY SCATTERED GUSTY SHOWERS OR THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING... SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MOVING EAST TO NORTHEAST ACROSS THE AREA AT 15 TO 20 MPH. WIND GUSTS 30 TO 40 MPH WILL BE POSSIBLE AT TIMES. BE ALERT...AS THESE STRONG WIND GUSTS CAN OCCUR QUITE A FEW MILES AWAY FROM THE PARENT SHOWER OR THUNDERSTORM. SMALL HAIL AND BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE WITH STRONGER SHOWERS AND STORMS. WYZ008>011-019-020-022-182200- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITIES OF...BUFFALO...KAYCEE...JEFFREY CITY... CASPER 1203 PM MDT THU AUG 18 2016 ...ISOLATED TO WIDELY SCATTERED GUSTY SHOWERS OR THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING... SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MOVING EAST TO NORTHEAST ACROSS THE AREA AT 15 TO 20 MPH. WIND GUSTS 35 TO 45 MPH WILL BE POSSIBLE AT TIMES. BE ALERT...AS THESE STRONG WIND GUSTS CAN OCCUR QUITE A FEW MILES AWAY FROM THE PARENT SHOWER OR THUNDERSTORM. SMALL HAIL AND BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE WITH STRONGER SHOWERS AND STORMS. WYZ023>026-182200- STAR VALLEY-SALT RIVER AND WYOMING RANGES- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...AFTON...ALPINE...STAR VALLEY RANCH... THAYNE...PINEDALE...LA BARGE...BIG PINEY...FARSON 1203 PM MDT THU AUG 18 2016 ...ISOLATED TO WIDELY SCATTERED GUSTY SHOWERS OR THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING... SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MOVING EAST TO NORTHEAST ACROSS THE AREA AT 15 TO 20 MPH. WIND GUSTS 35 TO 45 MPH WILL BE POSSIBLE AT TIMES. BE ALERT...AS THESE STRONG WIND GUSTS CAN OCCUR QUITE A FEW MILES AWAY FROM THE PARENT SHOWER OR THUNDERSTORM. SMALL HAIL AND BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE WITH STRONGER SHOWERS AND STORMS.
Special weather statement, Aug 18, 12:56 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1256 PM MDT THU AUG 18 2016
WYZ009-011-017-019-020-181945-
BIGHORN MOUNTAINS SOUTHEAST-WIND RIVER BASIN-SOUTHEAST JOHNSON
COUNTY-NATRONA COUNTY LOWER ELEVATIONS-GREEN MOUNTAINS AND
RATTLESNAKE RANGE-
1256 PM MDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...
NORTHWESTERN NATRONA AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 145 PM
MDT...
AT 1255 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR MAYOWORTH TO 14 MILES NORTHEAST OF
HILAND TO 8 MILES NORTHEAST OF SAND DRAW. MOVEMENT WAS EAST AT 15
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MAYOWORTH AROUND 105 PM MDT.
KAYCEE AROUND 135 PM MDT.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 236 AND 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4320 10664 4257 10751 4278 10816 4326 10735
4324 10730 4387 10685 4391 10619
TIME...MOT...LOC 1855Z 277DEG 14KT 4380 10684 4330 10721 4283 10803
BRAUNSpecial weather statement, Aug 18, 1:36 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 136 PM MDT THU AUG 18 2016 WYZ001-002-005>007-012>018-182200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS- SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- OWL CREEK AND BRIDGER MOUNTAINS-TETON AND GROS VENTRE MOUNTAINS- JACKSON HOLE-WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL... THERMOPOLIS...WORLAND...JACKSON...DUBOIS...RIVERTON...SHOSHONI... LANDER 136 PM MDT THU AUG 18 2016 ...ISOLATED TO WIDELY SCATTERED GUSTY SHOWERS OR THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING... SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MOVING EAST TO NORTHEAST ACROSS THE AREA AT 15 TO 20 MPH. SMALL HAIL AND PERIODS OF LOCALIZED HEAVY RAIN WILL ALSO BE POSSIBLE WITH STRONGER SHOWERS AND STORMS ALONG WITH WIND GUSTS 30 TO 40 MPH. THESE STRONG WIND GUSTS CAN OCCUR QUITE A FEW MILES AWAY FROM THE PARENT SHOWER OR THUNDERSTORM AND THE HEAVY RAIN COULD CAUSE LOCALIZED FLASH FLOODING. WYZ008>011-019-020-022-182200- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITIES OF...BUFFALO...KAYCEE...JEFFREY CITY... CASPER 136 PM MDT THU AUG 18 2016 ...ISOLATED TO WIDELY SCATTERED GUSTY SHOWERS OR THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING... SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MOVING EAST TO NORTHEAST ACROSS THE AREA AT 15 TO 20 MPH. SMALL HAIL AND PERIODS OF LOCALIZED HEAVY RAIN WILL ALSO BE POSSIBLE WITH STRONGER SHOWERS AND STORMS ALONG WITH WIND GUSTS 30 TO 40 MPH. THESE STRONG WIND GUSTS CAN OCCUR QUITE A FEW MILES AWAY FROM THE PARENT SHOWER OR THUNDERSTORM AND THE HEAVY RAIN COULD CAUSE LOCALIZED FLASH FLOODING. WYZ023>026-182200- STAR VALLEY-SALT RIVER AND WYOMING RANGES- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...AFTON...ALPINE...STAR VALLEY RANCH... THAYNE...PINEDALE...LA BARGE...BIG PINEY...FARSON 136 PM MDT THU AUG 18 2016 ...ISOLATED TO WIDELY SCATTERED GUSTY SHOWERS OR THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING... SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MOVING EAST TO NORTHEAST ACROSS THE AREA AT 15 TO 20 MPH. SMALL HAIL AND PERIODS OF LOCALIZED HEAVY RAIN WILL ALSO BE POSSIBLE WITH STRONGER SHOWERS AND STORMS ALONG WITH WIND GUSTS 30 TO 40 MPH. THESE STRONG WIND GUSTS CAN OCCUR QUITE A FEW MILES AWAY FROM THE PARENT SHOWER OR THUNDERSTORM AND THE HEAVY RAIN COULD CAUSE LOCALIZED FLASH FLOODING. WYZ027>030-182200- SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...KEMMERER...COKEVILLE...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 136 PM MDT THU AUG 18 2016 ...ISOLATED TO WIDELY SCATTERED GUSTY SHOWERS OR THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING... SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MOVING EAST TO NORTHEAST ACROSS THE AREA AT 15 TO 20 MPH. SMALL HAIL AND PERIODS OF LOCALIZED HEAVY RAIN WILL ALSO BE POSSIBLE WITH STRONGER SHOWERS AND STORMS ALONG WITH WIND GUSTS 35 TO 45 MPH. THESE STRONG WIND GUSTS CAN OCCUR QUITE A FEW MILES AWAY FROM THE PARENT SHOWER OR THUNDERSTORM AND THE HEAVY RAIN COULD CAUSE LOCALIZED FLASH FLOODING.
Special weather statement, Aug 18, 1:49 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 149 PM MDT THU AUG 18 2016 WYZ017-019-182015- WIND RIVER BASIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE- 149 PM MDT THU AUG 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL 215 PM MDT... AT 149 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF SAND DRAW...OR 20 MILES NORTH OF JEFFREY CITY...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN FREMONT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4269 10807 4287 10802 4284 10759 4257 10767 TIME...MOT...LOC 1949Z 283DEG 11KT 4277 10795 BRAUN
Special weather statement, Aug 18, 1:54 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
154 PM MDT THU AUG 18 2016
WYZ018-019-182030-
LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
154 PM MDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FREMONT COUNTY
UNTIL 230 PM MDT...
AT 154 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF RED CANYON...OR 17 MILES SOUTHEAST OF LANDER...MOVING
SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
FREMONT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4253 10855 4254 10853 4255 10852 4258 10859
4261 10860 4262 10862 4265 10864 4276 10845
4254 10809 4234 10842
TIME...MOT...LOC 1954Z 320DEG 18KT 4265 10849
BRAUNSpecial weather statement, Aug 18, 2:02 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT THU AUG 18 2016
WYZ002-016-182045-
ABSAROKA MOUNTAINS-UPPER WIND RIVER BASIN-
202 PM MDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FREMONT AND WEST
CENTRAL HOT SPRINGS COUNTIES UNTIL 245 PM MDT...
AT 201 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF WASHAKIE NEEDLES...OR 24 MILES EAST OF DUBOIS...MOVING
NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WASHAKIE NEEDLES AROUND 240 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4356 10901 4357 10904 4356 10904 4355 10902
4351 10902 4350 10927 4388 10934 4388 10897
TIME...MOT...LOC 2001Z 178DEG 16KT 4358 10915
BRAUNThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:56 PM MDT | Special Weather Statement | RIW | Natrona | 49 min |
| Aug 18, 1:49 PM MDT | Special Weather Statement | RIW | 26 min | |
| Aug 18, 1:54 PM MDT | Special Weather Statement | RIW | 36 min | |
| Aug 18, 2:02 PM MDT | Special Weather Statement | RIW | 43 min |
Nearby
Flash Flood Warnings in Wyoming, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.